MAUDE Adverse Event Report: CVRX, INC BAROSTIM NEO; IMPLANTABLE PULSE GENERATOR

CVRX, INC BAROSTIM NEO; IMPLANTABLE PULSE GENERATOR
Model Number 2102
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Codes Undesired Nerve Stimulation (1980); Numbness (2415); Choking (2464); Implant Pain (4561); Swelling/ Edema (4577)
Date of Event 10/20/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The results of the investigation are inconclusive at this time, and the reported device was not returned for analysis.Based on the information received, the cause of the reported event could not be conclusively determined.The device history and sterilization record for this device serial number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.Cvrx id# (b)(6).
 
Event or Problem Description
On (b)(6) 2023, the patient reported that they experienced pain in their neck, numbness to their ears and swelling that began post implant on (b)(6) 2023.The patient was scheduled to be seen on (b)(6) 2023.During the scheduled follow-up, therapy was temporarily turned off to see if the patient felt pain with the therapy off.The patient continued to feel the same pain, and the therapy was resumed.The physician established that the patient was experiencing normal surgical pain and instructed the patient to take advil for the pain.As of (b)(6) 2024, the patient reported still experiencing numbness in their lower ear lobe that extends down to their neck and pain at the ipg site.The patient also states that they have to hold the device to turn at night.The patient also reported that as a singer, the numbness was preventing them from singing in tune.The patient was scheduled to be seen on (b)(6)2024.
 
Event or Problem Description
A barostim system was implanted on (b)(6) 2023.On (b)(6) 2023, the patient reported that following the implant, they experienced pain in their neck, numbness to their ears and swelling.The patient was scheduled to be seen on (b)(6) 2023.On (b)(6) 2023, therapy was temporarily turned off to see if the patient felt pain with the therapy off.The patient continued to feel the same pain, and the therapy was resumed.The physician established that the patient was experiencing normal surgical pain and instructed the patient to take advil for the pain.As of (b)(6) 2024, the patient reported still experiencing numbness in their lower ear lobe that extends down to their neck and pain at the ipg site as well as having to hold the device to turn at night.The patient mentioned that as a singer, the numbness was preventing them from singing in tune.The patient was scheduled to be seen on (b)(6) 2024.A chest x-ray was ordered, and the device was turned off.The x-ray confirmed that the device was not flipped but the lead was in an interesting position.The physician confirmed that the lead was looped that way on purpose because of the patient's small frame and that the assumed movement of the ipg was the patients skin moving due to their size and not the ipg itself.The physician also started the patient on bisoprolol while the device was off.A consult with an ent occurred, and a nasal spray was ordered, which helped the voice problems.As of (b)(6) 2024, barostim therapy was reactivated.Barostim therapy was increased on (b)(6) 2024.As of (b)(6) 2024, the patient's neck pain and voice improved.The patient continued to take tramadol and reported that they were feeling great and was excited to be back to normal.As of (b)(6) 2024, the patient experienced continued numbness and pain in the neck as well as a stinging sensation when they spray perfume on it.It was confirmed there was no wound opening.The patient did not want any therapy changes as they felt good.As of (b)(6) 2024, the patient was still experiencing numbness and pain.They also experienced an echo like sensation in their ears which goes away with tramadol.The patient's therapy was adjusted and the pain remained present.The physician suggested that the patient should start taking hf medication and they agreed.A follow-up was scheduled with the physician in 6 weeks.
 
Additional Manufacturer Narrative
Cvrx id# (b)(4).
 
Additional Manufacturer Narrative
Updated fields.Cvrx id# (b)(4).
 
Event or Problem Description
A barostim system was implanted on (b)(6)2023.On (b)(6) 2023, the patient reported that following the implant, they experienced pain in their neck, numbness to their ears and swelling.The patient was scheduled to be seen on (b)(6)2023.On (b)(6)2023, therapy was temporarily turned off to see if the patient felt pain with the therapy off.The patient continued to feel the same pain, and the therapy was resumed.The physician established that the patient was experiencing normal surgical pain and instructed the patient to take advil for the pain.As of (b)(6)2024, the patient reported still experiencing numbness in their lower ear lobe that extends down to their neck and pain at the ipg site as well as having to hold the device to turn at night.The patient mentioned that as a singer, the numbness was preventing them from singing in tune.The patient was scheduled to be seen on (b)(6)2024.A chest x-ray was ordered, and the device was turned off.The x-ray confirmed that the device was not flipped but the lead was in an interesting position.The physician confirmed that the lead was looped that way on purpose because of the patient's small frame and that the assumed movement of the ipg was the patients skin moving due to their size and not the ipg itself.The physician also started the patient on bisoprolol while the device was off.A consult with an ent occurred, and a nasal spray was ordered, which helped the voice problems.As of (b)(6) 2024, barostim therapy was reactivated.Barostim therapy was increased on (b)(6) 2024.As of (b)(6) 2024, the patient's neck pain and voice improved.The patient continued to take tramadol and reported that they were feeling great and was excited to be back to normal.As of (b)(6) 2024, the patient experienced continued numbness and pain in the neck as well as a stinging sensation when they spray perfume on it.It was confirmed there was no wound opening.The patient did not want any therapy changes as they felt good.As of (b)(6) 2024, the patient was still experiencing numbness and pain.They also experienced an echo like sensation in their ears which goes away with tramadol.The patient's therapy was adjusted and the pain remained present.The physician suggested that the patient should start taking hf medication and they agreed.The patient was seen for a follow-up on (b)(6) 2024 and continued to feel stimulation while being titrated and it was reported that the patient was moving forward with a heart transplant and was awaiting insurance clearance.On (b)(6) 2024, the patient reported that they were at the hospital and experienced a "choking" feeling around their neck, pain in their throat, and feels their nose and sinus pressure was due to barostim therapy.

Brand Name
BAROSTIM NEO
Common Device Name
IMPLANTABLE PULSE GENERATOR
Manufacturer (Section D)
CVRX, INC
9201 west broadway avenue
suite 650
minneapolis MN 55445
Manufacturer (Section G)
CVRX, INC
9201 west broadway avenue
suite 650
minneapolis MN 55445
Manufacturer Contact
vincent mbibi
9201 west broadway avenue
suite 650
minneapolis, MN 55445
MDR Report Key18960522
Report Number3007972010-2024-00010
Device Sequence Number18119266
Product Code DSR
UDI-Device Identifier00859144004432
UDI-Public(01)00859144004432(17)231215
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P180050
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date12/15/2023
Device Model Number2102
Device Catalogue Number100054-202
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/22/2024
Supplement Date Received by Manufacturer04/16/2024
08/22/2024
Initial Report FDA Received Date03/22/2024
Supplement Report FDA Received Date05/16/2024
09/20/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient Age68 YR
Patient SexFemale